home

How could we improve it?

close
chevron
This article contains false or inaccurate information.
chevron

Please tell us what was incorrect.

wanring-icon
Please note that you do not need to fill this detail if it's inconvenient for you. Click Send My Opinion below to continue reading our site.
chevron
This article doesn't provide enough info.
chevron

Please tell us what was missing.

wanring-icon
Please note that you do not need to fill this detail if it's inconvenient for you. Click Send My Opinion below to continue reading our site.
chevron
Hmm... I have a question.
chevron

We’re unable to offer personal health advice, diagnosis, or treatment, but we welcome your feedback! Just type it in the box below.

wanring-icon
If you're facing a medical emergency, call your local emergency services immediately, or visit the nearest emergency room or urgent care center.

Or copy link

New

Alaxan and Alaxan FR (Ibuprofen + Paracetamol)

Uses|Precautions & Warnings|Side Effects|Interactions|Dosage

Alaxan is a branded drug that contain two drugs: ibuprofen and paracetamol. The combination of both drugs in Alaxan provides a synergistic effect that relieves pain better than ibuprofen or paracetamol alone.

Ibuprofen is an NSAID are used to treat various causes of pain, inflammation, and swelling. Paracetamol is not an NSAID, but it works to relieve fever and body pain.

Uses

Alaxan is mainly indicated to treat the following:

  • Fever
  • Mild to moderate musculoskeletal pain
  • Arthritis pain
  • Bursitis and tendonitis
  • Backache and stiff neck
  • Tension headache
  • Dysmenorrhea
  • Toothache
  • Post-operational pain

How should I take Alaxan?

Alaxan is available as an oral tablet and Alaxan FR is available as an oral capsule. The oral capsules and tablets should be taken by mouth without chewing or crushing them. Alaxan can cause gastric irritation, therefore it should be taken with meals.

How do I store Alaxan?

This drug should be stored at room temperature (<30°C). For safety, keep out of the reach of children and pets.

In addition, always check the label before using this product. Do not use if the printed expiration date has passed, the product seal has been broken, or the product has changed in color, odor, or consistency.

Do not dispose of this product by pouring it down the drain, toilet, or into the environment. Ask your pharmacist regarding the proper way and location of disposal.

Precautions & Warnings

NSAIDs, including Alaxan, are associated with an increased risk of bleeding and gastric ulceration. This risk is further increased in older patients usually over 60 years of age, those taking blood thinners, and those with blood clotting disorders.

Some groups of people with conditions like asthma or allergic rhinitis may experience an exacerbation of symptoms after using NSAIDs.

Before using this medication, inform your doctor if you have/are:

  • Ever had an allergic reaction to Alaxan or other NSAIDs
  • A history of allergy to other medications, food, or other substances
  • Taking other medications, especially other NSAIDs and blood thinners
  • Underlying health conditions, especially gastric ulceration or bleeding

Is it safe during pregnancy or breastfeeding?

Alaxan is not recommended for use during pregnancy and is contraindicated for use during the third trimester. Alaxan and other ibuprofen-containing medications should be used during pregnancy only if the potential benefit justifies the potential risk to the fetus, as determined by your doctor.

This drug may be excreted in breast milk. Therefore, this drug should be used while breastfeeding if your doctor approves of it.

Side Effects

All drugs have the potential to elicit side effects even with normal use. However, many side effects are dose-related and will resolve when it is adjusted or at the end of therapy.

Potential side effects while using this drug include:

  • Nausea
  • Diarrhea
  • Stomach upset
  • Abdominal pain
  • Indigestion
  • Headache
  • Dizziness
  • Allergic reaction
    • Rash
    • Pruritus
  • Bronchospasm
  • Blood abnormalities
    • Bleeding
    • Anemia
    • Thrombocytopenia
    • Leukopenia
    • Eosinophilia
  • Edema
  • Eye irritation
  • Photosensitivity
  • Malaise
  • Tinnitus
  • Drowsiness
    • Do not take before driving or operating machinery

Seek medical attention immediately if you experience any of these serious, potentially fatal drug reactions:

  • Arterial thrombotic events
    • Myocardial infarction (heart attack)
    • Stroke
  • Gastrointestinal damage
  • Severe hypersensitivity reaction
    • Fever
    • Toxic epidermal necrolysis (TEN) or Stevens-Johnson Syndrome (SJS)
    • Vasculitis
    • Serum sickness
  • Hepatitis
    • Jaundice
  • Nephrotoxicity
  • Hematologic abnormalities
    • Anemia
    • Thrombocytopenia
    • Leukopenia
    • Agranulocytosis
    • Pancytopenia
  • Seizures

You may experience some, none, or other side effects not mentioned above. However, if you have any concerns about a side effect or it becomes bothersome, consult your doctor or pharmacist.

Interactions

This drug may interact with other medications. To avoid any potential drug interactions, you should keep a list of all the drugs you are using (including prescription drugs, nonprescription drugs, and herbal products) and inform your doctor and pharmacist.

Known drugs and their interactions with Alaxan include:

  • Other NSAIDs
    • GI distress
    • Ulceration
  • Salicylates
    • GI distress
  • Anticoagulants
    • Prolonged bleeding
  • Corticosteroids
    • GI bleeding
  • Lithium
    • Decreased elimination
  • Diuretics
    • Decreased sodium excretion
  • ACE inhibitors
    • Decreased control of blood pressure
  • Selective serotonin reuptake inhibitors (SSRIs)
    • GI bleeding

If you experience an adverse drug interaction, stop taking this drug and continue taking your other medication. Inform your doctor immediately to reevaluate your treatment plan. Your dose may need to be adjusted, substituted with another drug, or discontinue using the drug.

Does food or alcohol interact with Alaxan?

The absorption rate is slightly decreased with food, however, taking it with a meal prevents gastrointestinal distress. This drug should not be taken with alcohol as it may increase the risk of gastrointestinal ulceration, bleeding, and hepatotoxicity.

Inform your doctor or pharmacist if you have any concerns regarding food-drug interactions.

What health conditions may interact with Alaxan?

This drug should be taken with caution if you have any of the following conditions or risk factors:

  • Active bronchial asthma
  • Uncontrolled hypertension
  • Congestive heart failure (CHF)
  • Other cardiovascular diseases
  • Gastrointestinal diseases
    • Peptic ulcer disease (PUD)
    • Gastroesophageal reflux disease (GERD)
  • Conditions that require surgery
  • Renal or hepatic impairment
  • Women with fertility issues or are undergoing treatment
  • Elderly patients over the age of 60

Inform your doctor or pharmacist if you have any concerns regarding specific health conditions.

Dosage

The information provided is not a substitute for any medical advice. You should ALWAYS consult your doctor or pharmacist before using Alaxan®.

What is the dose of Alaxan for an adult?

For relieving pain, fever, or inflammation

  • Take 1 tablet or capsule every 6 hours as needed, or as directed by your doctor.
  • The maximum treatment duration is 10 days.

Dose adjustments for elderly patients

  • Use the lowest effective dose for the shortest possible duration

What is the dose of Alaxan for a child?

For relieving pain, fever, or inflammation

Children aged 12 years and older:

  • Take 1 tablet or capsule every 6 hours as needed, or as directed by a pediatrician.
  • The maximum treatment duration is 10 days.

Children aged <12 years: not recommended for use in children of this age group, unless otherwise directed by a pediatrician.

How is Alaxan available?

This drug is available in the following preparations, dosage forms, and strengths:

  • Alaxan tablets (200 mg ibuprofen + 325 mg paracetamol)
  • Alaxan FR capsules (200 mg ibuprofen + 325 mg paracetamol)

What should I do in case of an emergency or overdose?

In case of an emergency or an overdose, call your local emergency services or go to your nearest emergency room.

What should I do if I miss a dose?

If you miss a dose of this drug, take it as soon as possible. However, if it is almost time for your next dose, skip the missed dose and take your regular dose as scheduled. Do not take a double dose.

Hello Health Group does not provide medical advice, diagnosis or treatment.

Sources

Alaxan®, https://assets.unilab.com.ph/uploads/Common/Products/Alaxan/alaxan.pdf, Accessed April 28, 2021

Paracetamol https://www.mims.com/philippines/drug/info/paracetamol?mtype=generic Accessed April 28, 2021

Ibuprofen https://www.mims.com/philippines/drug/info/ibuprofen?mtype=generic Accessed April 28, 2021

Effect of Combination of Paracetamol (Acetaminophen) and Ibuprofen vs Either Alone on Patient-Controlled Morphine Consumption in the First 24 Hours After Total Hip Arthroplasty https://jamanetwork.com/journals/jama/fullarticle/2724188 Accessed April 28, 2021

Paracetamol/ibuprofen combinations for acute pain https://www.nps.org.au/news/paracetamol-ibuprofen-combinations-for-acute-pain Accessed April 28, 2021

Picture of the authorbadge
Written by Stephanie Nicole Nera, RPh, PharmD Updated Apr 28
x